MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0835-B
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00954.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the aortic valve using ruby coils, a lantern delivery microcatheter (lantern), and a non-penumbra catheter.During the procedure, the physician was unable to visualize the distal end of the lantern after advancing it through the catheter and into the nidus of the arteriovenous malformation (avm).After an unsuccessful attempt to inject contrast through the lantern, the physician attempted to deliver a ruby coil through the lantern; however, the coil became stuck.The physician then determined that the lantern had curled up several times over in the nidus and had become kinked, preventing the ruby coil from advancing further through the lantern.Therefore, the lantern and ruby coil were removed together from the patient.The procedure was completed using a new lantern and additional ruby coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10287550
Report Number3005168196-2020-00955
Device Sequence Number16346819
Product Code HCG
UDI-Device Identifier00814548018386
UDI-Public00814548018386
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0835-B
Device Catalogue NumberRBY4C0835
Device Lot NumberF95810
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight88
Date Report Sent to FDA01/01/2005